Alert archive / Alabama / Special Weather Statements in 2012

Special Weather Statement, NWS Birmingham, AL

June 11, 20124 counties in Alabama

NWS Birmingham, AL issued this special weather statement at Jun 11, 2012, 10:13 PM CDT for 4 counties in Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2012, 10:13 PM CDT (03:13 UTC)
Expired
Jun 11, 2012, 11:00 PM CDT
In force
47 min
Issued by
NWS Birmingham, AL

Counties Bullock County, AL, Lee County, AL, Macon County, AL, Montgomery County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 3.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2012-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2695 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2012-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2695 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

402 
WWUS84 KBMX 120313
SPSBMX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1013 PM CDT MON JUN 11 2012

ALZ037-038-042>048-120400-
BULLOCK AL-CHAMBERS AL-ELMORE AL-LEE AL-LOWNDES AL-MACON
AL-MONTGOMERY AL-RUSSELL AL-TALLAPOOSA AL-
1013 PM CDT MON JUN 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHAMBERS...SOUTHERN
TALLAPOOSA...NORTHWESTERN RUSSELL...MONTGOMERY...MACON...NORTHEASTERN
LOWNDES...LEE...SOUTHEASTERN ELMORE AND BULLOCK COUNTIES UNTIL 1100
PM CDT...

AT 1010 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WAVERLY TO MILSTEAD TO
DANNELLY FIELD...AND MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  MILSTEAD...
  NOTASULGA...
  TUSKEGEE...
  AUBURN...
  OPELIKA...


&&

LAT...LON 3208 8556 3197 8588 3205 8590 3206 8596
      3204 8597 3205 8600 3197 8600 3196 8621
      3232 8657 3253 8601 3287 8561 3252 8504
TIME...MOT...LOC 0313Z 319DEG 30KT 3273 8561 3246 8594
          3229 8640

$$

27

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 11, 7:00 PM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jun 11, 7:00 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 PM CDT MON JUN 11 2012

.UPDATE...
AVIATION DISCUSSION.

&&

.SHORT TERM...TONIGHT THROUGH THURSDAY.

THE UPPER TROF WHICH HAS BROUGHT COPIOUS AMOUNTS OF RAINFALL TO
PORTIONS OF SOUTH ALABAMA THE PAST FEW DAYS...HAS FINALLY SHIFTED
FAR ENOUGH EAST TO PUSH THE DEEPER MOISTURE INTO GEORGIA. IN ITS
WAKE...ONLY ISOLATED SHOWERS AND THUNDERSTORMS HAVE FORMED ACROSS
CENTRAL ALABAMA THIS AFTERNOON AND DRIER AND WARMER AIR MOVES IN
ALOFT. THE MAIN WEATHER PLAYER TONIGHT IS THE MCS CURRENTLY MOVING
INTO WESTERN TENNESSEE. THIS LINE OF CONVECTION WILL CONTINUE TO
TRACK SOUTHEAST AND REACH THE NORTHWEST TIP OF ALABAMA AROUND 5 PM.
THE POSSIBILITY OF SEVERE STORMS HAS ALREADY BEEN ADDED TO THE
HAZARDOUS WEATHER OUTLOOK FOR THE NORTHWEST PORTION OF CENTRAL
ALABAMA. IF THIS LINE HOLDS TOGETHER AS IT APPROACHES THE I-20
CORRIDOR...RAIN CHANCES WILL NEED RAISED FOR AREAS ALONG I-20 AND
AREAS SOUTHWARD.

TUESDAY CONTINUES TO BE A RATHER CHALLENGING DAY TO FORECAST. THE
MCS MOVING INTO ALABAMA THIS EVENING MAY HAVE A BIG IMPACT ON
WEATHER ON TUESDAY. THE MODELS ARE SHOWING A WEAK COLD FRONT
MOVING INTO NORTH ALABAMA ON LATE TUESDAY AFTERNOON...BUT NOT SURE
THIS FEATURE WILL PROVIDE ENOUGH LIFT TO PRODUCE NUMEROUS SHOWERS
AND THUNDERSTORMS. ANOTHER MCS COULD DEVELOP FARTHER SOUTH AND
AFFECT THE WEST AND SOUTHWEST...BUT LOW LEVEL FLOW AHEAD OF THE
COLD FRONT IS WESTERLY...WHICH IS NOT CONDUCIVE FOR AN UPSTREAM
MCS. MOS GUIDANCE IS CARRYING 50-60 PERCENT POPS FOR TUESDAY...AND
WILL FORECAST LIKELY RAIN CHANCES FOR ALL COUNTIES.

THE COLD FRONT WILL CONTINUE TO SINK SOUTHWARD TUESDAY NIGHT AND
WEDNESDAY AS MAIN SHORT WAVE TROF PUSHES OFF THE ATLANTIC COAST.
THIS FRONT WILL MOVE TO NEAR THE I-85 CORRIDOR...AND SMALL RAIN
CHANCES KEPT IN FOR THE EXTREME SOUTHERN COUNTIES. BY THURSDAY AN
EASTERLY WAVE WILL MOVE INTO GEORGIA AND BRING DEEPER MOISTURE
BACK INTO EAST ALABAMA...AND RAIN CHANCES WILL INCREASE SLIGHTLY
ACROSS EAST ALABAMA.

.LONG TERM...FRIDAY THROUGH MONDAY.

BY FRIDAY A COOLER LOW LEVEL EASTERLY FLOW WILL ESTABLISH ITSELF
ACROSS CENTRAL ALABAMA. THERE IS NOT MUCH FORCING FOR CONVECTION
ON FRIDAY...BUT ENOUGH MOISTURE AVAILABLE FOR SMALL RAIN CHANCES.
AN UPPER RIDGE TO THE NORTH OF ALABAMA WILL PUSH SOUTHWARD AS A
SHORT WAVE TROF MOVES ACROSS THE GREAT LAKES REGION. THIS WILL
PUSH DEEPER MOISTURE TO THE SOUTH AND WEST OF AREA ALONG WITH
RISING UPPER HEIGHTS...AND BOTH THE GFS AND ECMWF SHOW VERY LITTLE
IF ANY PRECIPITATION SATURDAY THROUGH MONDAY...AND REMOVED RAIN
CHANCES FOR THESE DAYS. A CONTINUED LOW LEVEL EASTERLY FLOW SHOULD
KEEP TEMPERATURES NEAR NORMAL.

58/ROSE

&&

.AVIATION...
00Z TAF DISCUSSION.

LINE OF SEVERE THUNDERSTORMS WILL MOVE THROUGH THE FORECAST AREA
OVER THE NEXT SEVERAL HOURS. HAVE TIMED OUT PROGRESSION AT
TCL...BHM...EET AND ANB. EXPECT AN HOUR OF SEVERE WIND GUSTS AND
REDUCED VIS...FOLLOWED BY A COUPLE HOURS OF RAIN. AHEAD OF THE
LINE...ISO TO SCT TS ARE POSSIBLE...AND MOST LIKELY TO AFFECT ANB
AND BHM. THESE STORMS COULD BE STRONG WITH GUSTY WINDS. EXPECT THE
LINE OF TS TO GRADUALLY WEAKEN THROUGH THE EVENING HOURS...AND NOT
BE AS INTENSE WHEN AFFECTING MGM AND TOI. HAVE INCLUDED A PERIOD OF
SHOWERS THERE...AS CONFIDENCE IN THUNDER IS TOO LOW AT THIS TIME.

EXPECT FOG TO DEVELOP AS THIS SYSTEM QUICKLY PUSHES SOUTHWARD
TONIGHT...WITH VIS BEGINNING TO DROP AFTER 06Z. HOW FAR VIS DROP
WILL DEPEND ON WHETHER CIGS CLEAR AND HOW MUCH RAINFALL OCCURS. BOTH
OF THOSE ARE LOOKING FAVORABLE AT THIS TIME FOR FOG AREAWIDE. HAVE
INCLUDED 3-4SM AT NORTHERN TERMINALS AND 5SM AT MGM AND TOI. FOG
WILL LIFT AFTER SUNRISE. AS A COLD FRONT CROSSES THE AREA
TOMORROW...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE.
DEPENDING ON FRONTAL TIMING...TS COULD BE LESS LIKELY ACROSS
NORTHERN TERMINALS.

14

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     68  86  66  89  64 /  40  60  20  10  10
ANNISTON    69  87  68  89  66 /  30  60  30  10  10
BIRMINGHAM  71  86  69  89  68 /  40  60  20  10  10
TUSCALOOSA  72  88  71  91  68 /  40  60  30  10  10
CALERA      69  86  70  90  68 /  30  60  30  20  10
AUBURN      68  89  70  89  69 /  30  60  30  30  10
MONTGOMERY  71  87  72  92  71 /  30  60  30  30  20
TROY        71  87  69  90  68 /  30  60  30  40  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 11, 7:31 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
731 PM CDT MON JUN 11 2012

ALZ011>015-017>050-130000-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
731 PM CDT MON JUN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

A LINE OF SEVERE THUNDERSTORMS WILL MOVE SOUTHEASTWARD ACROSS
PORTIONS OF CENTRAL ALABAMA THIS EVENING. DAMAGING STRAIGHT LINE
WINDS WILL BE POSSIBLE GENERALLY ALONG AND NORTHWEST OF A LINE FROM
GADSDEN TO SYLACAUGA TO UNIONTOWN TO YORK. IN ADDITION...HEAVY
RAINFALL COULD CAUSE ISOLATED FLASH FLOODING AS THE LINE PASSES.
AHEAD OF THE MAIN LINE...ISOLATED SEVERE THUNDERSTORMS ARE ALSO
POSSIBLE...AND POSE A RISK OF DAMAGING WINDS AND LARGE HAIL. A
GRADUAL DECREASE IN STORM INTENSITY IS EXPECTED THROUGH THE EVENING
HOURS...WITH STORMS WEAKENING BY 10PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NECESSARY
THIS EVENING FOR LOCATIONS NOTED ABOVE.

In the hours before

Local storm report, Jun 11, 9:28 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
928 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     TSTM WND DMG     1 ESE WOODSTOCK JUNCTIO 33.21N 87.15W
06/11/2012                   BIBB               AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN ACROSS THE COUNTY WITH SOME ROADS
            BLOCKED.

&&
Local storm report, Jun 11, 9:51 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
951 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     2 NNE KINTERBISH        32.36N 88.28W
06/11/2012                   SUMTER             AL   FIRE DEPT/RESCUE

            CUBA VFD REPORTS TREE DOWN ON COUNTY ROAD 16 AT LARKIN
            ROAD IN THE WARD COMMUNITY.

&&
Local storm report, Jun 11, 9:56 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
956 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     TSTM WND DMG     HOLLINS                 33.12N 86.14W
06/11/2012                   CLAY               AL   EMERGENCY MNGR

            REPORTED BY EMA DAMAGE TO A ROOF OF A CHURCH...POWER
            LINES DOWN AND PART OF A ROOF BLOWN OFF A HOME.

&&

ANDERSON
Local storm report, Jun 11, 9:59 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
959 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND DMG     SYLACAUGA               33.18N 86.26W
06/11/2012                   TALLADEGA          AL   EMERGENCY MNGR

            A FEW TREES REPORTED DOWN IN THE CITY OF SYLACAUGA.

&&

ANDERSON
Local storm report, Jun 11, 10:00 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1000 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     TSTM WND DMG     SULLIGENT               33.89N 88.13W
06/11/2012                   LAMAR              AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN FROM SULLIGENT TO DETROIT.

0615 PM     TSTM WND DMG     HAMILTON                34.14N 87.98W
06/11/2012                   MARION             AL   911 CALL CENTER

            NUMEROUS TREES DOWN IN HAMILTON.

0615 PM     TSTM WND GST     HAMILTON                34.14N 87.98W
06/11/2012  M61.00 MPH       MARION             AL   BROADCAST MEDIA

            MEASURED WIND GUST AT HAMILTON HIGH SCHOOL.

0632 PM     TSTM WND DMG     HALEYVILLE              34.24N 87.62W
06/11/2012                   WINSTON            AL   EMERGENCY MNGR

            TREES BLOCKING HIGHWAY 195 JUST SOUTH OF HIGHWAY 13.

0632 PM     TSTM WND DMG     HALEYVILLE              34.24N 87.62W
06/11/2012                   WINSTON            AL   EMERGENCY MNGR

            TREE DOWN ON HOME ON 4TH AVENUE. MULTIPLE TREES AND POWER
            LINES DOWN ACROSS THE CITY.

0634 PM     TSTM WND DMG     4 NW FAYETTE            33.73N 87.88W
06/11/2012                   FAYETTE            AL   BROADCAST MEDIA

            TREES AND POWER LINES DOWN ALONG HIGHWAY 107. POWER OUT
            IN FAYETTE.

0635 PM     FLASH FLOOD      SULLIGENT               33.89N 88.13W
06/11/2012                   LAMAR              AL   EMERGENCY MNGR

            FLASH FLOODING IN SULLIGENT ON HIGHWAYS 278 AND 117.

0648 PM     TSTM WND DMG     ELDRIDGE                33.92N 87.62W
06/11/2012                   WALKER             AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN IN THE ELDRIDGE AREA.

0715 PM     TSTM WND DMG     JASPER                  33.85N 87.27W
06/11/2012                   WALKER             AL   EMERGENCY MNGR

            MULTIPLE TREES DOWN IN JASPER.

0733 PM     TSTM WND DMG     COKER                   33.25N 87.69W
06/11/2012                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREES DOWN ON MT OLIVE ROAD NEAR HWY 82, TREE AND POWER
            LINE DOWN ON HONEYCUTT DRIVE AT HWY 71, TREE DOWN ON
            POWER LINE ALONG EDWARDIAN LANE.

0737 PM     TSTM WND DMG     NORTHPORT               33.24N 87.59W
06/11/2012                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREE DOWN ON UNION CHAPEL IN NORTHPORT.

0739 PM     TSTM WND DMG     TUSCALOOSA              33.24N 87.54W
06/11/2012                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREE DOWN ALONG CRIPPLE CREEK ROAD.

0745 PM     TSTM WND DMG     BIRMINGPORT             33.57N 87.11W
06/11/2012                   JEFFERSON          AL   EMERGENCY MNGR

            TREE DOWN AND BLOCKING HIGHWAY 269 AT SHADY GROVE ROAD.

0800 PM     TSTM WND DMG     3 WNW FAIRFIELD         33.49N 86.97W
06/11/2012                   JEFFERSON          AL   PUBLIC

            PUBLC REPORT OF NUMEROUS TREES DOWN AND BLOCKING ROADS IN
            PLEASANT GROVE. TIME OF EVENT ESTIMATED BY CALLER.

0801 PM     TSTM WND DMG     BESSEMER                33.38N 86.96W
06/11/2012                   JEFFERSON          AL   EMERGENCY MNGR

            TREES AND POWER LINES BLOCKING ROADWAY ON EASTERN VALLEY
            ROAD. ALSO TREES AND POWER LINES DOWN ALONG ALLIANCE ROAD
            AND TAYLORS FERRY ROAD.

0801 PM     TSTM WND DMG     ENSLEY                  33.51N 86.89W
06/11/2012                   JEFFERSON          AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN IN ENSLEY ALONG 19TH STREET.

0802 PM     TSTM WND GST     HUEYTOWN                33.44N 87.00W
06/11/2012  E0.00 MPH        JEFFERSON          AL   AMATEUR RADIO

            TWO TREES DOWN ON HOUSE NEAR CIRCLE DRIVE AND 2OTH AVE.

0803 PM     TSTM WND DMG     1 ESE WOODSTOCK JUNCTIO 33.21N 87.15W
06/11/2012                   BIBB               AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN ACROSS THE COUNTY WITH SOME ROADS
            BLOCKED.

0815 PM     TSTM WND DMG     BIRMINGHAM              33.53N 86.80W
06/11/2012                   JEFFERSON          AL   EMERGENCY MNGR

            BIRMINGHAM PD REPORTS A TREE DOWN ON A OUSE ALONG 15TH
            STREET SW.

0823 PM     TSTM WND DMG     SHELBY COUNTY AIRPORT   33.18N 86.78W
06/11/2012                   SHELBY             AL   EMERGENCY MNGR

            SEVERAL PLANES DAMAGED ALONG WITH ONE OR TWO HANGERS.

0839 PM     TSTM WND GST     IRONDALE                33.54N 86.71W
06/11/2012  M60.00 MPH       JEFFERSON          AL   AMATEUR RADIO

            MEASURED WIND GUSTS OF 60 TO 70 MPH RECORDED OVER A 5
            MINUTE PERIOD AT TV STATION ON OLD LEEDS ROAD IN
            IRONDALE.

0841 PM     TSTM WND DMG     4 S LEEDS               33.49N 86.56W
06/11/2012                   SHELBY             AL   AMATEUR RADIO

            LEEDS PD RESPONDING TO TREE DOWN ON HWY 119 AT FOREST
            DRIVE.

0850 PM     TSTM WND DMG     2 NNE KINTERBISH        32.36N 88.28W
06/11/2012                   SUMTER             AL   FIRE DEPT/RESCUE

            CUBA VFD REPORTS TREE DOWN ON COUNTY ROAD 16 AT LARKIN
            ROAD IN THE WARD COMMUNITY.

0910 PM     TSTM WND DMG     SYLACAUGA               33.18N 86.26W
06/11/2012                   TALLADEGA          AL   EMERGENCY MNGR

            A FEW TREES REPORTED DOWN IN THE CITY OF SYLACAUGA.

0928 PM     TSTM WND DMG     HOLLINS                 33.12N 86.14W
06/11/2012                   CLAY               AL   EMERGENCY MNGR

            REPORTED BY EMA DAMAGE TO A ROOF OF A CHURCH...POWER
            LINES DOWN AND PART OF A ROOF BLOWN OFF A HOME.

&&
Special weather statement, Jun 11, 10:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1013 PM CDT MON JUN 11 2012

ALZ037-038-042>048-120400-
BULLOCK AL-CHAMBERS AL-ELMORE AL-LEE AL-LOWNDES AL-MACON
AL-MONTGOMERY AL-RUSSELL AL-TALLAPOOSA AL-
1013 PM CDT MON JUN 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHAMBERS...SOUTHERN
TALLAPOOSA...NORTHWESTERN RUSSELL...MONTGOMERY...MACON...NORTHEASTERN
LOWNDES...LEE...SOUTHEASTERN ELMORE AND BULLOCK COUNTIES UNTIL 1100
PM CDT...

AT 1010 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WAVERLY TO MILSTEAD TO
DANNELLY FIELD...AND MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  MILSTEAD...
  NOTASULGA...
  TUSKEGEE...
  AUBURN...
  OPELIKA...

&&

LAT...LON 3208 8556 3197 8588 3205 8590 3206 8596
      3204 8597 3205 8600 3197 8600 3196 8621
      3232 8657 3253 8601 3287 8561 3252 8504
TIME...MOT...LOC 0313Z 319DEG 30KT 3273 8561 3246 8594
          3229 8640

27

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:17 PM CDTSevere Thunderstorm WarningBMXShelby, Talladega43 min
Jun 11, 7:26 PM CDTSevere Thunderstorm WarningBMXJefferson, Walker64 min
Jun 11, 7:30 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Pickens, Sumter, Tuscaloosa45 min
Jun 11, 7:51 PM CDTSevere Thunderstorm WarningBMXBlount, Walker39 min
Jun 11, 7:56 PM CDTSpecial Weather StatementBMXShelby49 min
Jun 11, 7:59 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Hale, Jefferson, Perry, Shelby and 1 more46 min
Jun 11, 8:03 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Sumter42 min
Jun 11, 8:06 PM CDTSevere Thunderstorm WarningBMXBlount, Jefferson, St. Clair, Shelby54 min
Jun 11, 8:18 PM CDTFlash Flood WarningBMXShelby, Talladega3 hr
Jun 11, 8:45 PM CDTSpecial Weather StatementBMXMarengo45 min
Jun 11, 8:53 PM CDTSevere Thunderstorm WarningBMXClay, Coosa, St. Clair, Shelby, Talladega52 min
Jun 11, 8:54 PM CDTSevere Thunderstorm WarningBMXAutauga, Chilton, Coosa, Dallas, Perry51 min
Jun 11, 9:38 PM CDTSevere Thunderstorm WarningBMXAutauga, Coosa, Elmore, Lowndes, Montgomery, Tallapoosa52 min
Jun 11, 10:54 PM CDTSpecial Weather StatementBMXBarbour, Bullock, Lee, Pike, Russell66 min

Nearby

Special Weather Statements in Alabama, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.